question-icon

Are chest pain and vomiting side effects of Livogen?

default
Posted on Tue, 7 Jul 2015
Question: Dear Doctor,

I am 14 weeks pregnant and my doctor has prescribed me Livogen manufactured by Merck Limited
for Iron supplement. Today I took it for the first time , I felt chest pain and had a vomiting like feeling instantly which went away within 3-4 mins. On searching on internet I found chestpain to be one of the side effects of the tablet.

Please suggest if it is safe to take this tablet.

Tablet Composition as written on tablet containing film

Ferrous Fumarate IP 152 mg equivalent to 50 mg elemental iron
Folic Acid IP ......... 1500 mcg

Thanks
doctor
Answered by Dr. Mahesh Koregol (9 minutes later)
Brief Answer:
Start after 20 weeks

Detailed Answer:
Hello,

Thanks for your query.

I have read you query and I understand your concerns.

Following is my reply:

1) iron tablets do cause gastritis and hence chest pain.

2) You dont need to start iron tablet so soon. You can wait till 20 weeks.

3) Start the tablets again after 20 weeks and see if it makes difference.

4) If the problem persists change the brand of iron tablet and see if you get relief.

I hope I answered you query and addressed your concerns.

Let me know if you wish to ask any further questions. I will be glad to help you.

Regards,
Dr. Mahesh Koregol.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mahesh Koregol (8 hours later)
Thanks Doctor for the reply.

Please let me know if it will be safe to take these tablet at 14 weeks with the side effect of chest pain. I am asking this because I want to understand if it will be good to take in case my doctor still ask me to take this.

Could you please let me know any alternate brand tablet name for the same

Thanks & Regards.
doctor
Answered by Dr. Mahesh Koregol (2 hours later)
Brief Answer:
You can continue iron tablets

Detailed Answer:
Hi ,

You can safely continue if you wish though there is heart burn and chest pain.

Orofer XT is another good brand.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Mahesh Koregol

Infertility Specialist

Practicing since :2000

Answered : 3792 Questions

premium_optimized

The User accepted the expert's answer

Share on
Are chest pain and vomiting side effects of Livogen?

Brief Answer: Start after 20 weeks Detailed Answer: Hello, Thanks for your query. I have read you query and I understand your concerns. Following is my reply: 1) iron tablets do cause gastritis and hence chest pain. 2) You dont need to start iron tablet so soon. You can wait till 20 weeks. 3) Start the tablets again after 20 weeks and see if it makes difference. 4) If the problem persists change the brand of iron tablet and see if you get relief. I hope I answered you query and addressed your concerns. Let me know if you wish to ask any further questions. I will be glad to help you. Regards, Dr. Mahesh Koregol.